Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2009, 7:26 PM CDT for 4 parishes in Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2009, 7:26 PM CDT (00:26 UTC)
- Expired
- Mar 26, 2009, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 5:56 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270026 SVRLIX LAC033-037-077-125-270115- /O.NEW.KLIX.SV.W.0021.090327T0026Z-090327T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 726 PM CDT THU MAR 26 2009 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA... WESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF JACKSON... EAST CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA... SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA... THIS INCLUDES THE CITY OF ST. FRANCISVILLE... * UNTIL 815 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. FRANCISVILLE...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF WAKEFIELD BY 730 PM CDT... JACKSON BY 750 PM CDT... 7 MILES NORTH OF SLAUGHTER BY 755 PM CDT... 9 MILES SOUTH OF NORWOOD BY 810 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3098 9107 3070 9109 3067 9144 3087 9142 TIME...MOT...LOC 0026Z 256DEG 22KT 3078 9136 $$
2 follow-up statements
000 WWUS54 KLIX 270040 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 740 PM CDT THU MAR 26 2009 LAC033-077-270049- /O.CAN.KLIX.SV.W.0021.000000T0000Z-090327T0115Z/ POINTE COUPEE LA-EAST BATON ROUGE LA- 740 PM CDT THU MAR 26 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EAST BATON ROUGE AND EAST CENTRAL POINTE COUPEE PARISHES IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3073 9109 3070 9133 3091 9130 3098 9107 TIME...MOT...LOC 0039Z 256DEG 22KT 3080 9127 $$ LAC037-125-270115- /O.CON.KLIX.SV.W.0021.000000T0000Z-090327T0115Z/ EAST FELICIANA LA-WEST FELICIANA LA- 740 PM CDT THU MAR 26 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR SOUTHEASTERN WEST FELICIANA AND WESTERN EAST FELICIANA PARISHES... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR JACKSON...OR NEAR ST. FRANCISVILLE... MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSON BY 750 PM CDT... 9 MILES SOUTH OF NORWOOD BY 810 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3073 9109 3070 9133 3091 9130 3098 9107 TIME...MOT...LOC 0039Z 256DEG 22KT 3080 9127 $$
000
WWUS54 KLIX 270046
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
746 PM CDT THU MAR 26 2009
LAC037-125-270115-
/O.CON.KLIX.SV.W.0021.000000T0000Z-090327T0115Z/
EAST FELICIANA LA-WEST FELICIANA LA-
746 PM CDT THU MAR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN WEST FELICIANA AND WESTERN EAST FELICIANA
PARISHES...
AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR JACKSON...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTH OF NORWOOD BY 810 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3073 9109 3072 9113 3072 9129 3091 9126
3098 9107
TIME...MOT...LOC 0046Z 256DEG 22KT 3081 9122
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:44 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 26, 3:44 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT THU MAR 26 2009
.SYNOPSIS...
APPARENT SURFACE BOUNDARY HAS SURGED BACK TO THE NORTH OF INTERSTATE
10-12 CORRIDOR AS OF 20Z...AS NOTED BY RECOVERY OF DEW POINTS AND
WEAK RADAR ECHOES. SPECIAL 19Z LIX SOUNDING SHOWS CAPE OF
1753...LI OF -5...HELICITY OF 260 AND WET BULB ZERO OF 9900 FEET.
CONVECTION NOW FIRING RATHER RAPIDLY OVER SOUTHEAST TEXAS.
&&
.SHORT TERM...
NEXT 48 HOURS IS THE SIGNIFICANT PORTION OF THE ENTIRE FORECAST
PACKAGE. BASIC SCENARIO HAS NOT CHANGED OVER THE LAST 24
HOURS...WITH 2 SIGNIFICANT BATCHES OF CONVECTION ABOUT 24 HOURS
APART. FIRST TO AFFECT WESTERN PORTIONS OF THE AREA...LIKELY
BEFORE MIDNIGHT TONIGHT...MOVING EASTWARD BY MORNING. THE SECOND
FRIDAY NIGHT INTO EARLY SATURDAY MORNING. AS WAS THE CASE THIS
MORNING...STILL SIGNIFICANT POTENTIAL FOR TORNADOES WITH BOTH
EVENTS. WET BULB ZERO HEIGHTS INDICATE A LITTLE BETTER HAIL
POTENTIAL TONIGHT...WHILE SQUALL LINE DEVELOPMENT FAVORS WINDS A
LITTLE BETTER TOMORROW NIGHT. GFS/ECMWF SOLUTION BETTER FOR
FRONTAL TIMING...WHICH SHOULD HAVE MOST OR ALL OF THE AREA BEHIND
THE FRONT AROUND SUNRISE SATURDAY. WILL CONTINUE MENTION OF SEVERE
IN THE ZONES...BUT NOT MENTION A PARTICULAR MODE OF SEVERE WEATHER.
RAINFALL AMOUNTS LAST NIGHT WERE IN THE 1 TO 3 INCH RANGE ACROSS
THE AREA...AS EARLIER ANTICIPATED. SIMILAR RAINFALL RATES APPEAR
TO BE LIKELY TONIGHT AND FRIDAY NIGHT. BOTH GFS AND NAM SOLUTIONS
DID NOT GIVE A GOOD REPRESENTATION OF CURRENT EVENTS OR EXPECTED
PRECIPITATION PATTERN...AND FAVORED A MODIFIED VERSION OF HPCS
GUIDANCE FOR THE QPF GRIDS. BETWEEN THE 2 EVENTS...PROBABLY
ANOTHER 2 TO 4 INCHES OF RAIN BY SATURDAY MORNING...AND CURRENT
FLASH FLOOD WATCH WILL BE CONTINUED.
MUCH COOLER AIR WILL MOVE INTO THE AREA FOR 24 TO 36 HOURS BEHIND
THE FRONT...WITH OVERNIGHT LOWS SATURDAY NIGHT APPROACHING 40
ACROSS THE NORTH. 35
&&
.LONG TERM...
QUICK MOVING FLOW CONTINUES WITH TWO MORE SIGNIFICANT TROFS
EXPECTED AROUND TUESDAY AND THURSDAY. RETURN OF DEEP MOISTURE WILL
BE LESS FAVORABLE THAN THE LAST COUPLE OF DAYS...SO WILL ONLY GO
WITH CHANCE POPS FOR NOW. TEMPERATURES WILL RETURN TO ABOVE NORMAL
LEVELS BY MONDAY NIGHT OR TUESDAY. 35
&&
.AVIATION...AGAIN THE MAIN ISSUE IS CONVECTION. SHRA AND TSRA WILL
REALLY BEGIN TO RAMP UP LATE THIS EVN(PROBABLY AFTER 2Z) AND THESE
STORMS VERY WELL COULD BE SEVERE. ALL FORMS OF SVR WXR IS POSSIBLE
WITH DAMAGING WINDS...A FEW TORNADOES AND LARGE HAIL. CEILINGS WILL
REMAIN AROUND 3K TO 4500 FT UNTIL CONVECTION MOVES OVER DROPPING
CEILINGS INTO MVFR STATUS AT TIMES. VISBIES WILL ALSO FALL INTO
MVFR/IFR AND EVEN LIFR WITH THE STRONGEST STORMS BUT OUTSIDE OF RAIN
VISBIES SHOULD REMAIN IN VFR STATUS. WINDS WILL REMAIN BREEZY OUT OF
THE SOUTH. /CAB/
&&
.MARINE...
SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH SATURDAY
MORNING FOR THE COASTAL WATERS AS STRONG SWELL TRAINING ASSOCIATED
WITH STRONG SOUTHERLY FLOW CONTINUES TO BRING ROUGH BOATING
CONDITIONS TO THE REGION. SEAS OF 7 TO 9 FEET AND WINDS IN EXCESS
OF 20 KNOTS WILL CONTINUE THROUGH FRIDAY NIGHT AS A STRONG AREA OF
LOW PRESSURE DEVELOPS IN THE PLAINS STATES. CONDITIONS WILL BEGIN
TO IMPROVE THIS WEEKEND AS WINDS SHIFT TO THE NORTH AND HIGH
PRESSURE BUILDS OVER THE GULF SOUTH. TIDES WILL REMAIN ABOVE
NORMAL OVER THE NEARSHORE WATERS...WITH COASTAL FLOODING EXPECTED.
/CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 78 56 65 / 100 60 80 30
BTR 66 80 54 67 / 100 60 80 30
MSY 67 80 61 66 / 100 60 80 40
GPT 65 75 67 68 / 100 80 80 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
COASTAL FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY FROM 10 AM FRIDAY TO 7 AM SATURDAY FOR
GMZ530.
SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: GMZ550-555-570-575.
MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
COASTAL FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR THE
FOLLOWING ZONES: AND HANCOCK.
&&Hazardous weather outlook, Mar 26, 6:11 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 611 PM CDT THU MAR 26 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-272315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 611 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT SEVERE WEATHER... A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE HIGHEST RISK OF SEVERE THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY FRIDAY MORNING. THESE THUNDERSTORMS WILL DEVELOP ALONG A STALLED FRONTAL BOUNDARY. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY FAVORABLE TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE SEVERE THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL 1 AM CDT FRIDAY MORNING. HEAVY RAINFALL... ADDITIONAL HEAVY RAIN IS POSSIBLE THROUGH TONIGHT. SOME AREAS MAY RECEIVE AN ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...MINOR FLOODING OF LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. MARINE HAZARDS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS. PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. SMALL CRAFT WILL NEED TO EXERCISE CAUTION OVER THE TIDAL LAKES. COASTAL FLOODING... MODERATE LONG FETCH SOUTHERLY WINDS OVER THE GULF WILL CONTINUE TO KEEP TIDES 1 TO 2 FEET ABOVE NORMAL THROUGH TONIGHT. RIVER FLOODING... THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL RIVER. THE ATCHAFALAYA RIVER AT MORGAN CITY HAS RISEN TO FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER... A SLIGHT RISK OF SEVERE EXISTS FOR FRIDAY INTO EARLY SATURDAY MORNING. THIS EVENT HAS THE POTENTIAL TO PRODUCE THE MOST WIDESPREAD SEVERE WEATHER. HAZARDS ASSOCIATED WITH THESE SEVERE THUNDERSTORMS WILL BE TORNADOES...LARGE HAIL...DAMAGING WINDS... CONTINUOUS LIGHTNING AND VERY HEAVY RAINFALL. HEAVY RAINFALL... THERE IS THE POSSIBILITY OF ANOTHER HEAVY RAINFALL EVENT FRIDAY NIGHT INTO SATURDAY MORNING. SOME AREAS MAY RECEIVE UP TO 3 INCHES OF RAIN OVER THIS PERIOD. IF THIS AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...MINOR FLOODING OF LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH WILL CONTINUE UNTIL SATURDAY MORNING. RIVER FLOODING... THE PEARL RIVER REMAINS ABOVE FLOOD STAGE AT BOGALUSA AND AT PEARL RIVER. ADDITIONALLY...THE ATCHAFALAYA RIVER AT MORGAN CITY HAS RISEN TO FLOOD STAGE. THE PASCAGOULA RIVER AT GRAHAM FERRY IS ALSO EXPECTED TO RISE TO FLOOD STAGE NEXT WEEK. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION. MARINE HAZARDS... SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE COASTAL WATERS THROUGH SATURDAY MORNING. WIND SPEEDS ARE EXPECTED TO CONTINUE AROUND 20 KNOTS CAUSING SEAS TO REMAIN FROM 6 TO 9 FEET. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE COASTAL WATERS SATURDAY MORNING. COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1 TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST. HOWEVER...ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON...WHEN THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST AHEAD OF THE COLD FRONT FRIDAY AND FRIDAY NIGHT. THESE WINDS WILL CAUSE TIDES TO BE 2 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS REASON...A COASTAL FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING REPORTS.
In the hours before
Local storm report, Mar 26, 2:49 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 AM TORNADO 2 SSE SLIDELL 30.25N 89.76W
03/26/2009 F0 ST. TAMMANY LA NWS STORM SURVEY
VERY WEAK TORNADO MOVED THROUGH THE SPRINGHILL
SUBDIVISION. THE CICULATION WAS ONLY ABOUT 25 YARDS WIDE
WITH A PATH LENGTH OF 250 YARDS. THERE WAS MINOR TREE
DAMAGE AND YARD ITEMS BLOWN AROUND. ESTIMATED WIND SPEED
ONLY AROUND 65 MPH.
&&
CBANNANLocal storm report, Mar 26, 4:01 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
401 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM TORNADO 2 E INDEPENDENCE 30.64N 90.47W
03/26/2009 F1 TANGIPAHOA LA NWS STORM SURVEY
*** 1 INJ *** NWS GROUND STORM SURVEY INDICATED TORNADO
PATH APPROXIMTELY 0.75 LONG AND 50 YARDS WIDE IN VICINITY
OF SCHOOL ROAD AND HIGHWAY 40. 7 HOMES DAMAGED...1 MOBILE
HOME DESTROYED AND 1 TRAILER HEAVILY DAMAGED.1 MINOR
INJURY WAS REPORTED. SEVERAL LARGE TREES UPROOTED OR
TIPPED OVER. MAXIMUM WIND ESTIMATED IN THE 100-110 MPH
RANGE... UPPER END OF EF1 SCALE.
&&
CBANNANLocal storm report, Mar 26, 4:33 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
433 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM TORNADO PASCAGOULA 30.37N 88.55W
03/26/2009 F0 JACKSON MS LAW ENFORCEMENT
NUMEROUS REPORTS OF DAMAGE IN THE CITY OF PASCAGOULA
AROUND TUCKER AND 8TH STREET AND TAYLOR STREET.
PASCAGOULA HIGH SCHOOL HAD SCATTERED DAAMGE. THE SCORE
BOARD ON THE FOOTBALL FIELD WAS BLOWN DOWN...NUMEROUS
FENCES AND DEBRIS SCATTERED ACROSS THE FIELD. TRAFFIC
LIGHTS DAMAGED AND SEVERAL TREES BLOWN DOWN. ALSO A
TRAMPOLINE WAS BLOWN ONTO A VAN. EF0 MAXIMUM WINDS WERE
NEAR 75 MPH WITH A PATH LENGTH 250 YARDS AND MAXIMUM
WIDTH 50 YARDS.
&&
CBANNANLocal storm report, Mar 26, 4:36 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG WOODVILLE 31.10N 91.30W
03/26/2009 WILKINSON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND POWER OUTAGES ALONG HIGHWAY 24W
NEAR WOODVILLE. RELAYED PUBLIC REPORT.
1258 AM TSTM WND DMG LIBERTY 31.16N 90.80W
03/26/2009 AMITE MS EMERGENCY MNGR
200 FT OF ROOFING PEELED OFF OF SCHOOL. NUMEROUS TREES
DOWN.
0105 AM TSTM WND DMG BATON ROUGE 30.45N 91.13W
03/26/2009 EAST BATON ROUGE LA PUBLIC
LARGE LIMBS DOWN. RECEIVED VIA WEB STORM REPORT ENTRY.
0105 AM TSTM WND DMG BRUSLY 30.39N 91.25W
03/26/2009 WEST BATON ROUGE LA EMERGENCY MNGR
NUMEROUS POWER POLES BLOWN TO THE THE EAST WITH MULTIPLE
TRANSFORMERS BLOWN OFF THE POLES. ALSO SCATTERED TREES
DOWN AND A ROOF BLOWN OFF A HOUSE ALONG ANTONIO RD AND
HWY 1.
0107 AM TSTM WND GST BATON ROUGE AIRPORT 30.53N 91.15W
03/26/2009 M67.00 MPH EAST BATON ROUGE LA ASOS
POWER OUTAGES ACROSS BATON ROUGE.
0113 AM TSTM WND DMG BATON ROUGE 30.45N 91.13W
03/26/2009 EAST BATON ROUGE LA BROADCAST MEDIA
NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT THE CITY.
TREE SITTING ON HOUSE ON STANFORD AVE. SIGNIFICANT TREE
DAMAGE AROUND LSU CAMPUS AND IN THE SOUTHDOWNS AREA.
SCATTERED COMMERCIAL SIGNS ALONG PERKINS RD WERE BLOWN
DOWN. SIGNIFICANT STRUCTURAL DAMAGE TO THE LSU FOOTBALL
INDOOR FACILITY. SURVEY CREW DETERMINED MAXIMUM SUSTAINED
WINDS NEAR 80 MPH. BATON ROUGE ASOS NORTH OF THE WORST
DAMAGE RECORDED 67 MPH.
0135 AM TSTM WND DMG WATSON 30.58N 90.95W
03/26/2009 LIVINGSTON LA LAW ENFORCEMENT
WIDESPREAD TREE AND POWER LINE DAMAGE ACROSS THE COUNTY.
SOME OF THE WORST WAS ACROSS STATE HWY 1020 WHERE
POWERLINES AND TREES BLOCKED THE ROAD. ALSO MORE
CONCENTRATED TREE AND POWERLINE DAMAGE WAS REPORTED ALONG
HWY 447 SOUTH OF I 12 AND ALONG HOOD RD SOUTH OF WALKER.
0158 AM TORNADO 2 E INDEPENDENCE 30.64N 90.47W
03/26/2009 F1 TANGIPAHOA LA NWS STORM SURVEY
*** 1 INJ *** NWS GROUND STORM SURVEY INDICATED TORNADO
PATH APPROXIMTELY 0.75 LONG AND 50 YARDS WIDE IN VICINITY
OF SCHOOL ROAD AND HIGHWAY 40. 7 HOMES DAMAGED...1 MOBILE
HOME DESTROYED AND 1 TRAILER HEAVILY DAMAGED.1 MINOR
INJURY WAS REPORTED. SEVERAL LARGE TREES UPROOTED OR
TIPPED OVER. MAXIMUM WIND ESTIMATED IN THE 100-110 MPH
RANGE... UPPER END OF EF1 SCALE.
0205 AM TSTM WND DMG 10 W FOLSOM 30.63N 90.37W
03/26/2009 TANGIPAHOA LA LAW ENFORCEMENT
POWER POLE DOWN ALONG HIGHWAY 40 NEAR LORANGER.
0234 AM TSTM WND DMG BATON ROUGE 30.45N 91.13W
03/26/2009 EAST BATON ROUGE LA UTILITY COMPANY
ENTERGY LOUISIANA REPORTS 14600 CUSTOMERS WITHOUT POWER
IN EAST BATON ROUGE PARISH.
0235 AM TSTM WND DMG AMITE 30.73N 90.51W
03/26/2009 TANGIPAHOA LA UTILITY COMPANY
ENTERGY LOUISIANA REPORTING MORE THAN 11000 CUSTOMERS
WITHOUT POWER PARISH-WIDE.
0310 AM TSTM WND DMG 6 NE PICAYUNE 30.59N 89.61W
03/26/2009 PEARL RIVER MS EMERGENCY MNGR
TREES REPORTED DOWN ALONG I-59 AROUND MILE MARKER 10 NEAR
TOWN OF CARRIERE. ALSO POWER OUTAGES REPORTED AROUND
PICAYUNE.
0343 AM TORNADO 2 SSE SLIDELL 30.25N 89.76W
03/26/2009 F0 ST. TAMMANY LA NWS STORM SURVEY
VERY WEAK TORNADO MOVED THROUGH THE SPRINGHILL
SUBDIVISION. THE CICULATION WAS ONLY ABOUT 25 YARDS WIDE
WITH A PATH LENGTH OF 250 YARDS. THERE WAS MINOR TREE
DAMAGE AND YARD ITEMS BLOWN AROUND. ESTIMATED WIND SPEED
ONLY AROUND 65 MPH.
0411 AM TSTM WND DMG 2 WSW WAVELAND 30.28N 89.42W
03/26/2009 HANCOCK MS LAW ENFORCEMENT
A FEW TREES DOWN ALONG LOWER BAY RD JUST TO THE WEST
SOUTHWEST OF WAVELAND.
0533 AM TORNADO PASCAGOULA 30.37N 88.55W
03/26/2009 F0 JACKSON MS LAW ENFORCEMENT
NUMEROUS REPORTS OF DAMAGE IN THE CITY OF PASCAGOULA
AROUND TUCKER AND 8TH STREET AND TAYLOR STREET.
PASCAGOULA HIGH SCHOOL HAD SCATTERED DAAMGE. THE SCORE
BOARD ON THE FOOTBALL FIELD WAS BLOWN DOWN...NUMEROUS
FENCES AND DEBRIS SCATTERED ACROSS THE FIELD. TRAFFIC
LIGHTS DAMAGED AND SEVERAL TREES BLOWN DOWN. ALSO A
TRAMPOLINE WAS BLOWN ONTO A VAN. EF0 MAXIMUM WINDS WERE
NEAR 75 MPH WITH A PATH LENGTH 250 YARDS AND MAXIMUM
WIDTH 50 YARDS.
0535 AM TSTM WND DMG PASCAGOULA 30.37N 88.55W
03/26/2009 JACKSON MS LAW ENFORCEMENT
TREE DOWN ON TAYLOR ROAD IN THE CITY OF PASCAGOULA.
&&
CBANNANSpecial weather statement, Mar 26, 6:00 PM CDT, 1 hour 26 minutes before
MSZ077-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT THU MAR 26 2009 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PEARL RIVER COUNTY... AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...8 MILES NORTHEAST OF PICAYUNE...OR ABOUT 4 MILES SOUTHEAST OF MCNEIL. WHILE INDIVIDUAL STORMS ALONG THE LINE WAS MOVING EAST AT 25 MPH...THE LINE WAS DRIFTING NORTH ACROSS PEARL RIVER COUNTY. THE PRIMARY THREAT FROM THIS LINE OF STORMS IS PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. PEARL RIVER SHERIFFS OFFICE REPORTED PEA TO MARBLE SIZED HAIL IN PICAYUNE AT 667 PM CDT. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 26, 6:32 PM CDT, 54 minutes before
LAZ034-035-270030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 632 PM CDT THU MAR 26 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR MELVILLE...OR ABOUT 8 MILES WEST OF MORGANZA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BATCHELOR...MORGANZA...NEW ROADS...ST. FRANCISVILLE AND WAKEFIELD THE PRIMARY THREAT FROM THESE STORMS IS PEA TO MARBLE SIZE HAIL AND VERY HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:33 PM CDT | Areal Flood Advisory | LIX | East Feliciana, West Feliciana | 100 days |
| Mar 26, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 49 min |
| Mar 26, 8:03 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 27 min |
| Mar 26, 8:22 PM CDT | River Flood Warning | LIX | Saint Tammany | 8 days |
| Mar 26, 8:27 PM CDT | Tornado Warning | LIX | Saint Helena | 33 min |
| Mar 26, 8:59 PM CDT | Special Marine Warning | LIX | 31 min | |
| Mar 26, 10:33 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 8 more | 104 days |
| Mar 26, 10:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Mar 26, 10:51 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist | 24 min |
| Mar 26, 11:00 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 104 days |
| Mar 26, 11:00 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 45 min |
| Mar 26, 11:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 26, 11:15 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more | 30 min |
| Mar 26, 11:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James, Terrebonne | 49 min |
| Mar 26, 11:29 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 31 min |
| Mar 26, 11:46 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 29 min |
| Mar 27, 12:00 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Livingston, Orleans, Plaquemines and 4 more | 60 min |
| Mar 27, 12:26 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 64 min |
| Mar 27, 12:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 27, 12:44 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany, Tangipahoa | 53 min |
| Mar 27, 12:53 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne | 67 min |
| Mar 27, 12:57 AM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 27, 1:03 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, West Baton Rouge and 1 more | 111 days |
| Mar 27, 1:15 AM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Mar 27, 1:43 AM CDT | Tornado Warning | LIX | Plaquemines | 17 min |
| Mar 27, 1:47 AM CDT | Special Marine Warning | LIX | 88 min | |
| Mar 27, 2:08 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 27, 2:23 AM CDT | Special Marine Warning | LIX | 97 min | |
| Mar 27, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 40 min |
| Mar 27, 4:09 AM CDT | River Flood Warning | LIX | Saint Tammany | 57 hr |
| Mar 27, 4:32 AM CDT | Special Marine Warning | LIX | 118 min | |
| Mar 27, 5:00 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 27, 5:11 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 27, 5:53 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 67 min |
| Mar 27, 5:58 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 34 hr |
| Mar 27, 6:29 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 27, 6:40 AM CDT | River Flood Warning | LIX | Tangipahoa | 2 hr |
| Mar 27, 6:40 AM CDT | River Flood Warning | LIX | Tangipahoa | 6 days |
| Mar 27, 6:41 AM CDT | River Flood Warning | LIX | Saint Helena | 4 days |
| Mar 27, 7:21 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 39 min |
| Mar 27, 7:23 AM CDT | River Flood Warning | LIX | Washington | 4 days |
| Mar 27, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 62 min |
| Mar 27, 8:27 AM CDT | Areal Flood Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne | 6 hr |
| Mar 27, 8:41 AM CDT | River Flood Warning | LIX | Saint Helena | 60 hr |
| Mar 27, 9:09 AM CDT | Special Marine Warning | LIX | 96 min | |
| Mar 27, 9:17 AM CDT | Tornado Warning | LIX | Plaquemines | 28 min |
| Mar 27, 10:58 AM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 27, 1:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 27, 3:03 PM CDT | Special Marine Warning | LIX | 43 min | |
| Mar 27, 6:17 PM CDT | Tornado Warning | LIX | West Feliciana | 28 min |
| Mar 27, 6:46 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 59 min |
| Mar 27, 6:53 PM CDT | River Flood Warning | LIX | Tangipahoa | 61 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.